MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC FLEXISION; BIOPSY NEEDLE, 21G

INTUITIVE SURGICAL, INC FLEXISION; BIOPSY NEEDLE, 21G
Model Number 490103-17
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) requested that the biopsy needle be returned for failure analysis investigation.However, the product has not yet been received as of the date of this report.
 
Event or Problem Description
It was reported that during an ion endobronchial lung biopsy procedure, on the fourth pass the needle snapped.The diagnostic procedure was completed with no reported injury.Intuitive surgical, inc.(isi) made multiple follow up attempts to obtain additional information, however, no further details have been received as of date of this report.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
The biopsy needle has been returned and evaluated by the failure analysis (fa) team.Fa could not confirm or reproduce the reported complaint.A visual inspection was performed on the biopsy needle.The sheath length was measured to be 924mm, within the 925mm +/- 1mm sheath length specification.No physical damage was found on the handle.No kinks were found on the sheath.The thumb screw and needle stop were fully functional.The needle fully extended and retracted during initial inspection.The biopsy needle was placed on an in-house catheter.Thumb screw was locked in place, the needle stop was set to position #3, and the needle was extended and retracted at a 15mm tip bend radius.The biopsy needle was extended and retracted successfully 14 times during testing on the in-house system.No sheath tip movement or friction was observed.No product issue was identified.

Brand Name
FLEXISION
Common Device Name
BIOPSY NEEDLE, 21G
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20356816
Report Number2955842-2024-20227
Device Sequence Number7996187
Product Code EOQ
UDI-Device Identifier10886874115968
UDI-Public(01)10886874115968(10)CNC23A011
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K182188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number490103-17
Device Catalogue Number490103
Device Lot NumberCNC23A011
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/05/2024
Supplement Date Received by Manufacturer10/15/2024
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date11/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ION ENDOLUMINAL SYSTEM
Patient SexPrefer Not To Disclose